Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 11:39:51 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650132
  • Total Topics: 49628
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Viramune and sudden intolerance to caffeine  (Read 2850 times)

0 Members and 1 Guest are viewing this topic.

Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Viramune and sudden intolerance to caffeine
« on: February 11, 2008, 05:34:33 AM »
Hi everyone,

Here I am on Day 8 on Truvada + Viramune.  Besides weird mild dizzy spells and nausea that can range from mild to moderate...I'm feeling ok.
I'm incredibly tired though lately and was sick in bed all day with chills, migraine, and puked twice.  No fever or rash though.
Of course after puking I really needed coffee to take away my migraine (it did :) ) then once again I'm on the verge of a panic attack.  I can drink up to 5 cups a day and fall asleep easily....now all of a sudden in the past few days I can't have caffeine at all. Weird.  I love how this bugs me more than the puking thing today. Ha.  I guess this also happened to someone else on "The Body" after I was perusing their forums.  I wonder if caffeine is processed by the liver? Hmmmmm...I love posting on here as I don't have many friends that are poz. Thanks beforehand to anyone that responds.
« Last Edit: February 11, 2008, 05:39:49 AM by shadowfluid »
Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

Offline Matty the Damned

  • Member
  • Posts: 12,244
  • Ninja Please
Re: Viramune and sudden intolerance to caffeine
« Reply #1 on: February 11, 2008, 05:50:53 AM »
Well honey, I'm not aware of any specific or documented interactions between the components of your regimen and caffeine.

Some thoughts occur:

    HIV medications can cause tummy upsets and other side effects and it may be that these are being exacerbated by your caffeine use.

    Are you drinking grapefruit juice or eating grapefruit? Viramune + grapefruit juice is a no-no.

    Basically anything that goes in your mouth will be dealt with by your liver. Caffeine is no exception. Caffeine is also a diuretic (it makes you pee) and this effect is located in the kidneys. Truvada contains tenofovir and that is known to present kidney issues in some people. Not strictly related to your question, but something to keep in mind.

MtD

Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Re: Viramune and sudden intolerance to caffeine
« Reply #2 on: February 11, 2008, 06:00:54 AM »
Well honey, I'm not aware of any specific or documented interactions between the components of your regimen and caffeine.

Some thoughts occur:

    HIV medications can cause tummy upsets and other side effects and it may be that these are being exacerbated by your caffeine use.

    Are you drinking grapefruit juice or eating grapefruit? Viramune + grapefruit juice is a no-no.

    Basically anything that goes in your mouth will be dealt with by your liver. Caffeine is no exception. Caffeine is also a diuretic (it makes you pee) and this effect is located in the kidneys. Truvada contains tenofovir and that is known to present kidney issues in some people. Not strictly related to your question, but something to keep in mind.
MtD


Hey!
That seems plausible.  I just noticed a little morning sickness. Am I pregnant???
Oh and no more coffee on an empty stomach in the morning.  Viramune also gives me weird sensitivity to light....hopefully that passes in a week when I have to start taking it twice a day. thanks! -Mike (who's been taking it at night)

« Last Edit: February 11, 2008, 06:03:57 AM by shadowfluid »
Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

Offline Matty the Damned

  • Member
  • Posts: 12,244
  • Ninja Please
Re: Viramune and sudden intolerance to caffeine
« Reply #3 on: February 11, 2008, 06:07:50 AM »
For more info consult the AIDSmeds Drugs Lesson. It's written in plain English and is very, very good.

MtD

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Viramune and sudden intolerance to caffeine
« Reply #4 on: February 11, 2008, 06:29:52 AM »
I may be a good idea to consult your doc about these symptoms since they may (I stress may) indicate a liver problem brought on by the Viramune.

- matt
"The object is to be a well patient, not a good patient"

Offline shadowfluid

  • Member
  • Posts: 398
  • Mike
Re: Viramune and sudden intolerance to caffeine
« Reply #5 on: February 11, 2008, 06:44:00 AM »
I may be a good idea to consult your doc about these symptoms since they may (I stress may) indicate a liver problem brought on by the Viramune.

- matt

Thanks, matt.  Funny you'd say that. I've been seriously harassing my doc as of late, but just thought if I don't have a rash why bother.
I guess I'll bug him tomorrow. ha.
Jan 08       321/23%  VL 92,000 (very mild shingles)
Feb 1 08    Start Truvada+Viramune
March 08    470/33%  VL 320
mid-May     Start Reyataz/Norvir/Truvada
June 08      571/ 40%     VL   80
August 08   585/ 33%     VL >50
Nov  Lab error!!!!!!!!wah.
Jan 09        535      Undetectable
March 11     756

Offline milker

  • Member
  • Posts: 4,034
  • Protected phone sex
Re: Viramune and sudden intolerance to caffeine
« Reply #6 on: February 11, 2008, 11:18:51 AM »
I hope the visit to the Gynecologist goes well !  ;D

Milker (who loves coffee)
mid-dec: stupid ass
mid-jan: seroconversion
mid-feb: poz
mar 07: cd4 432 (35%) vl 54000
may 07: cd4 399 (28%) vl 27760
jul 07: cd4 403 (26%) vl 99241
oct 07: cd4 353 (24%) vl 29993
jan 08: cd4 332 (26%) vl 33308
mar 08: cd4 392 (23%) vl 75548
jun 08: cd4 325 (27%) vl 45880
oct 08: cd4 197 (20%) vl 154000 <== aids diagnosis
nov 2 08 start Atripla
nov 30 08: cd4 478 (23%) vl 1880 !!!!!!!!!!!!!!!!!!!!!!!!!!
feb 19 09: cd4 398 (24%) vl 430 getting there!
apr 23 09: cd4 604 (29%) vl 50 woohoo :D :D
jul 30 09: cd4 512 (29%) vl undetectable :D :D
may 27 10: cd4 655 (32%) vl undetectable :D :D

Now accepting applications from blowjob ninjas™

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.